Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

September 2009, Volume 39 Number 9 - Supplement: Cardiac Insider , p 9 - 11

Author

  • Catherine K. Foran RN, CCRN, MSN

Abstract

HARRY BARR, 73, ARRIVES at the ED at 7 a.m., accompanied by his wife. Mrs. Barr says that her husband experienced what appeared to be a seizure while eating his breakfast. He has a history of atrial fibrillation (AF) and recently started taking a new medication, sotalol, to obtain better rhythm control. Mr. Barr says he's felt lightheaded and dizzy since beginning his new medication 5 days ago. His neurological workup is negative. His ECG shows normal sinus rhythm. You document his heart rate, rhythm, and PR interval, which all are normal. You measure the QT interval on the ECG—it's 0.60 second. What's your assessment?

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: